Alert archive / Illinois / High Wind Watches in 2019

High Wind Watch 3, NWS Lincoln, IL

November 25, 201935 counties in Illinois

NWS Lincoln, IL issued this high wind watch at Nov 25, 2019, 2:03 PM CST for 35 counties in Illinois. It took effect at Nov 27, 2019, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 2:03 PM CST (20:03 UTC)
In effect from
Nov 27, 2019, 3:00 AM CST
Expired
Nov 26, 2019, 11:18 AM CST
In force
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2041 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WWUS73 KILX 252003
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
203 PM CST Mon Nov 25 2019

ILZ027>031-036>038-040>057-061>063-066>068-071>073-260415-
/O.NEW.KILX.HW.A.0003.191127T0900Z-191128T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
203 PM CST Mon Nov 25 2019

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts over 50 mph 
  possible.

* WHERE...Portions of central, east central, southeast and west 
  central Illinois.

* WHEN...From late Tuesday night through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down tree limbs and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles and on north to south 
  roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
494 
WWUS73 KILX 260248
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
848 PM CST Mon Nov 25 2019

ILZ027>031-036>038-040>057-061>063-066>068-071>073-261100-
/O.CON.KILX.HW.A.0003.191127T0900Z-191128T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
848 PM CST Mon Nov 25 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* WHAT...West winds 25 to 40 mph with gusts over 50 mph possible. 

* WHERE...Portions of central, east central, southeast and west 
  central Illinois. 

* WHEN...From late Tuesday night through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down tree limbs and power
  lines. Power outages are possible. Travel could be difficult,
  especially for high profile vehicles, and on north to south
  roads. Thanksgiving holiday travelers are advised to plan
  accordingly and check the forecast for their entire route due to
  this significant storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Miller
729 
WWUS73 KILX 261002
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
402 AM CST Tue Nov 26 2019

ILZ027>031-036>038-040>057-061>063-066>068-071>073-262200-
/O.CON.KILX.HW.A.0003.191127T0900Z-191128T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
402 AM CST Tue Nov 26 2019

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts over 50 mph.

* WHERE...All of central and southeast Illinois.

* WHEN...From late tonight through Wednesday afternoon.

* IMPACTS...Winds could blow down tree limbs and power lines, 
  resulting in potential power outages. Travel will become 
  difficult...especially for high profile vehicles and for 
  vehicles on north-south oriented roads such as I-55, I-155, and 
  I-57. Thanksgiving holiday travelers are advised to plan 
  accordingly and check the forecast for their entire route due to
  this significant storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Barnes
500 
WWUS73 KILX 261718
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1118 AM CST Tue Nov 26 2019

ILZ027>031-036>038-040>057-061-270300-
/O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/
/O.NEW.KILX.HW.W.0003.191127T0900Z-191128T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
1118 AM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...High winds will spread into western
  Illinois between 3 and 6 AM. Areas east of I-55 will see the
  higher winds develop after 6 AM. Peak wind gusts near 60 MPH are
  expected between 7 AM and 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ILZ062-063-066>068-071>073-270300-
/O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/
/O.NEW.KILX.WI.Y.0011.191127T0900Z-191128T0000Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
1118 AM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, 
  Richland and Lawrence Counties.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this high wind watch went out at Nov 25, 11:23 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Nov 25, 11:23 AM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1123 AM CST Mon Nov 25 2019

.SYNOPSIS...
Issued at 314 AM CST Mon Nov 25 2019

Warm weather continues today across the Midwest, however another
strong frontal system will arrive Tuesday. This will bring very
strong winds to the region Tuesday night through Wednesday, with
rain expected to overspread the area tuesday afternoon. Wet
weather will linger early Wednesday morning, before sliding east,
with cooler temperatures moving in for mid-week.

&&

.UPDATE...
Issued at 1016 AM CST Mon Nov 25 2019

Late morning surface map indicated a cold front stretched from
northeast Iowa back in to northwest MO. Ahead of the front,
southwest flow and plentiful sunshine will bring seasonably warm
conditions to the area this afternoon. Highs expected 55-60 for
most areas, with southwest winds at 10-15 mph. Winds to veer west
behind the front from the west later this afternoon into evening.
Besides highs cirrus, sunny skies on tap.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 314 AM CST Mon Nov 25 2019

Another day with warm conditions is expected today, with partly
cloudy skies arriving during the morning across northern Illinois.
Locations in southern Illinois will remain mostly sunny today as
the weak upper Low slides through the upper Midwest. Temperatures
will top out in the 50s around the region as southwesterly winds
increase this afternoon. Some locations in southern Illinois could
hit 60, as sunshine and warm winds combine.

High pressure over the se US will move to the east coast tonight,
allowing for the next developing major Low pressure system to
begin tracking eastward from the Rockies.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 314 AM CST Mon Nov 25 2019

Clouds will increase through Tuesday morning, ahead of the large-
scale Low that will slide through the central Plains Tuesday. This
will bring widespread snow to the Plains, while ahead of the Low
core, deep Gulf moisture will be lifted northward. This moisture
transport will be aided by the Mississippi River, allowing for
arrival into the Midwest by midday. Strong WAA will occur Tuesday
afternoon, as the lifted moisture overspreads the Midwest. Low
center will still be well off to the west at this point,
traversing through the Plains. This system will remain stacked
through the atmosphere, allowing for deepening into the Plains,
and then filling through the upper Midwest. Rainfall will continue
through Tuesday night, with the chance for thunderstorms Tuesday
afternoon through Wednesday morning. Instability gradients are
best to the southwest of the local area Tuesday evening, but are
expecting to continue tracking into central Illinois overnight.
Current hazards are minimal, but strong winds and lightning will
be the main concerns. Strong wind shear is forecast with model
produced soundings where Bulk Shear values exceeded 100kts. No
wind advisory was issued at this time, although that could happen
today or tonight, as wind gusts are forecast to peak near 50mph,
with sustained winds topping out in the 30-40mph range. This
system will exit the region Wednesday, however winds will remain
heightened through Wednesday night, before diminishing below 20mph
sustained.

Cooler temperatures will be ushered into the area behind this
Low. However, the roller coaster temperatures will rise again
towards the weekend, as the next Low pressure system develops
along the same track as the early week storm.

This second Low will again deepen in the Rockies and then track
through the central Plains. The main difference with the late
week and weekend storm is that rain will arrive Friday evening,
with chances for precipitation lingering throughout the entire
weekend. The warm front will once again lift through the Midwest,
bringing all rain to the region Friday night and Saturday. The
majority of wet precip will remain across the Tennessee Valley
region as more moisture will be present. A dry slot will slide
into the southeast side of the Low, as drier south Plains air is
ingested. This will create the chance for a lull in precip
Saturday night, but models indicate the possibility of wrap around
precip Sunday. With cooler temperatures again filtering in on the
backside, this could bring mixed precip to the area Sunday.
Currently, with the long outlook for this weekends storm on the
ending portion, it will need monitored for changes throughout the
week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1123 AM CST Mon Nov 25 2019

VFR conditions to persist through midnight. As we get towards the
pre-dawn hours, a cold front will turn stationary over east
central IL. Moisture converging along the boundary will lead to a
quick onset on MVFR to IFR cloud cover at CMI/DEC, expanding
northwest across the remainder of the TAF sites and lowering to
IFR/LIFR by mid to late morning. As a storm system approaches from
the southwest, rain showers will increase through the morning
hours. Winds initially from the southwest near 10 kt this
afternoon will go light/variable at times this evening as the
front moves in. As the gradient tightens later tonight through
midday Tuesday, sustained easterly winds around 10 kt will
develop with some gusts possible by late morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...25
SYNOPSIS...Baker
SHORT TERM...Baker
LONG TERM...Baker
AVIATION...25
Hazardous weather outlook, Nov 25, 11:48 AM CST, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1148 AM CST Mon Nov 25 2019

ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
1148 AM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A strong storm system crossing the Midwest will bring rain to the
area Tuesday and Tuesday night. Very windy conditions will
develop on the back side of this system for Tuesday night and
Wednesday, when southwest to west winds gusting to 40 to 50 mph
are possible.

Thunderstorms will also be possible across the area Tuesday
night. Some of these storms may be capable of strong winds,
particularly across west central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Barker

Nearby

High Wind Watches in Illinois, 2019Every high wind watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.